MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOSPHERE - Ø36X24.5

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOSPHERE - Ø36X24.5
Model Number 04.01.0169
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch reviews performed on 6 july 2026: reverse shoulder system 04.01.0169 glenosphere - d 36x24.5 (k170452) lot 2522793: (b)(4) items manufactured and released on 10-nov-2025.Expiration date: 21-oct-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0400 grs baseplate - d 24.5x20 - full wedge 10° (k231911) lot 2413744: (b)(4) items manufactured and released on 06-nov-2024.Expiration date: 23-oct-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: based on the information provided, the patient presented with pain due to the disassociation of the glenosphere from the baseplate, with no reported trauma or fall.A review of the available information does not identify the underlying cause.Disassociation at the glenosphere-baseplate interface is most commonly associated with incomplete engagement or suboptimal seating of the morse taper at the time of implantation — including interposition of soft tissue, bone, or fluid at the interface, or insufficient impaction which may lead to component disassociation under physiological loading in the absence of trauma.With the elements currently available, no definitive conclusion regarding a device malfunction can be drawn.Investigation performed by medacta shoulder r&d project manager: the patient reported pain, and revision surgery confirmed glenosphere disassociation from the baseplate.No trauma or fall was reported.The dedicated wire guide was reportedly not used during assembly; this may have contributed to incomplete or incorrect positioning of the glenosphere, although no direct evidence is available to confirm this hypothesis.Based on the information currently available, the root cause of the event cannot be determined.Root cause:based on the available information, no definitive root cause can be established.Incomplete seating or suboptimal engagement of the morse taper during implantation may have contributed to the event, potentially associated with the reported non-use of the dedicated wire guide; however, this hypothesis cannot be confirmed.The batch reviews did not indicate any potentially related manufacturing issue.
 
Event or Problem Description
The patient had pain due to the glenosphere disassociating from the baseplate and the cause is unknown.There was no indication of trauma or a fall.At about 2 months post primary the surgeon revised the glenosphere to a same size glenosphere.The wire guide was not used during the primary to assemble the glenosphere to the baseplate.The correct torque screwdriver was used to tighten the glenosphere screw.The surgery was completed successfully.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOSPHERE - Ø36X24.5
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25813736
Report Number3005180920-2026-00700
Device Sequence Number20343026
Product Code PHX
UDI-Device Identifier07630040706568
UDI-Public07630040706568
Combination Product (Y/N)N
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0169
Device Lot Number2522793
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale